Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 30, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 24, 2006, 1:22 PM CDT for Burleigh County, North Dakota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 1:22 PM CDT (18:22 UTC)
- Expired
- Aug 24, 2006, 2:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 24 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2789 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KBIS 241823
TORBIS
NDC015-241900-
/O.NEW.KBIS.TO.W.0030.060824T1822Z-060824T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
122 PM CDT THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN AND EAST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH
DAKOTA...
* UNTIL 200 PM CDT
* AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
SOUTHWEST OF MCKENZIE...OR ABOUT 13 MILES SOUTHEAST OF BISMARCK...
MOVING NORTHEAST AT 20 MPH.
* THE TORNADIC THUNDERSTORM WILL BE NEAR...
MOFFIT AROUND 130 PM CDT..
MCKENZIE AROUND 150 PM CDT...
STERLING AROUND 200 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS
IS A DANGEROUS STORM...TAKE SHELTER IMMEDIATELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4672 10069 4664 10055 4665 10029 4671 10015
4689 10033
$$
NH1 follow-up statement
000
WWUS53 KBIS 241842
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
141 PM CDT THU AUG 24 2006
NDC015-241900-
/O.CON.KBIS.TO.W.0030.000000T0000Z-060824T1900Z/
BURLEIGH ND-
141 PM CDT THU AUG 24 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTH
CENTRAL BURLEIGH COUNTY...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOFFIT...OR ABOUT
21 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 25 MPH. A POSSIBLE
TORNADO HAS BEEN SPOTTED 13 MILES SOUTH OF BISMARCK.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
HAIL UP TO BASEBALL SIZE AND DESTRUCTIVE STRAIGHT LINE WINDS. THIS
IS A VERY DANGEROUS STORM...TAKE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTH DAKOTA.
LAT...LON 4672 10069 4664 10055 4665 10029 4671 10015
4680 10024
$$
NHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 24, 9:08 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 24, 9:08 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 908 AM CDT THU AUG 24 2006 .UPDATE... BASED ON A QUICK LOOK AT QPF PROGS AND CURRENT RADAR TRENDS HAVE POSTED A FLASH FLOOD WATCH FOR TODAY IN THE NORTHWEST AND CENTRAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012- NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025- NDZ034-NDZ035-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-NDZ051. && LEBLANG
Hazardous weather outlook, Aug 24, 4:22 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT THU AUG 24 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 24, 12:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1212 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL GLADSTONE 46.86N 102.57W
08/24/2006 E1.75 INCH STARK ND LAW ENFORCEMENT
STILL OCCURRING AT 1212 PM CDT.
1210 PM HAIL GLADSTONE 46.86N 102.57W
08/24/2006 E1.75 INCH STARK ND LAW ENFORCEMENT
HAIL STILL OCCURRING AT 1212 PM CDT.
&&
JP MARTINLocal storm report, Aug 24, 12:26 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL MANDAREE 47.74N 102.68W
08/24/2006 E1.00 INCH MCKENZIE ND PUBLIC
RELAYED BY LOCAL MEDIA.
&&
JP MARTINLocal storm report, Aug 24, 12:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1252 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL RICHARDTON 46.88N 102.32W
08/24/2006 E0.75 INCH STARK ND TRAINED SPOTTER
SOME PEA SIZE HAIL AS WELL.
&&
VJENSENLocal storm report, Aug 24, 1:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
114 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL 1 SE LINCOLN 46.75N 100.69W
08/24/2006 E0.75 INCH BURLEIGH ND TRAINED SPOTTER
MOSTLY PEA SIZE HAIL
&&
VJENSENLocal storm report, Aug 24, 1:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
116 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL LINCOLN 46.77N 100.70W
08/24/2006 E0.88 INCH BURLEIGH ND NWS EMPLOYEE
HARLYN WETZEL CALLED IN THE REPORT
&&
VJENSENLocal storm report, Aug 24, 1:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
119 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL LINCOLN 46.77N 100.70W
08/24/2006 E1.25 INCH BURLEIGH ND BROADCAST MEDIA
MANY STONES WERE PEA TO MARBLE SIZE WITH A FEW STONES OF
QUARTER AND HALF DOLLAR SIZE. REPORTED BY HUTCH JOHNSON
OF KXMB-TV
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 36 min |
| Aug 23, 8:53 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 67 min |
| Aug 23, 11:22 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 41 min |
| Aug 24, 3:52 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 28 min |
| Aug 24, 6:03 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 57 min |
| Aug 24, 6:56 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 64 min |
| Aug 24, 7:31 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Aug 24, 7:50 AM CDT | Tornado Warning | BIS | Mercer | 25 min |
| Aug 24, 7:58 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 32 min |
| Aug 24, 8:27 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 63 min |
| Aug 24, 8:49 AM CDT | Flash Flood Watch | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 17 more | 7 hr |
| Aug 24, 9:31 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Aug 24, 9:43 AM CDT | Tornado Warning | BIS | Mercer | 32 min |
| Aug 24, 10:12 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
| Aug 24, 10:13 AM CDT | Tornado Warning | BIS | McLean, Mercer, Oliver | 47 min |
| Aug 24, 11:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 45 min |
| Aug 24, 11:10 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 65 min |
| Aug 24, 11:19 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 56 min |
| Aug 24, 11:30 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 60 min |
| Aug 24, 12:13 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Morton, Mountrail and 1 more | 62 min |
| Aug 24, 12:29 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 24, 1:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, McLean, Mercer, Morton, Oliver | 44 min |
| Aug 24, 1:03 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 27 min |
| Aug 24, 1:11 PM CDT | Tornado Warning | BIS | Morton | 34 min |
| Aug 24, 1:36 PM CDT | Tornado Warning | BIS | Emmons | 24 min |
| Aug 24, 1:40 PM CDT | Tornado Warning | BIS | McLean | 35 min |
| Aug 24, 1:48 PM CDT | Severe Thunderstorm Warning | BIS | Grant, McLean, Mercer, Morton, Oliver | 57 min |
| Aug 24, 1:50 PM CDT | Flash Flood Warning | BIS | Mercer | 3 hr |
| Aug 24, 1:58 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Kidder | 32 min |
| Aug 24, 2:12 PM CDT | Flash Flood Warning | BIS | Burleigh, Morton | 3 hr |
| Aug 24, 2:13 PM CDT | Tornado Warning | BIS | McLean | 32 min |
| Aug 24, 2:17 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, McLean, Morton, Oliver, Sheridan | 58 min |
| Aug 24, 2:31 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 44 min |
| Aug 24, 2:46 PM CDT | Tornado Warning | BIS | McLean | 29 min |
| Aug 24, 2:47 PM CDT | Tornado Warning | BIS | Kidder | 28 min |
| Aug 24, 2:47 PM CDT | Tornado Warning | BIS | Ward | 28 min |
| Aug 24, 3:08 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 52 min |
| Aug 24, 3:16 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 59 min |
| Aug 24, 3:22 PM CDT | Flash Flood Warning | BIS | Kidder | 3 hr |
| Aug 24, 3:38 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 67 min |
| Aug 24, 3:39 PM CDT | Tornado Warning | BIS | Sioux | 36 min |
| Aug 24, 3:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons | 58 min |
| Aug 24, 4:18 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 57 min |
| Aug 24, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 49 min |
| Aug 24, 4:44 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Aug 24, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 63 min |
| Aug 24, 5:04 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 56 min |
| Aug 24, 5:26 PM CDT | Flash Flood Warning | BIS | McHenry, Ward | 3 hr |
| Aug 24, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 65 min |
| Aug 24, 6:55 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 57 min |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.